Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Apr 20, 2003, 10:28 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2003, 10:28 PM EDT (02:28 UTC)
- Expired
- Apr 20, 2003, 11:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Apr 20, 9:37 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 20, 9:37 PM EDT, 51 minutes before
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
Hazardous weather outlook, Apr 20, 4:48 AM EDT, 17 hours 40 minutes before
NYZ001>008-010>014-019>021-201045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 448 AM EDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:40 PM EDT | Special Marine Warning | BUF | 35 min | |
| Apr 20, 10:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Apr 20, 10:28 PM EDT | Special Marine Warning | BUF | 62 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.